Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 47, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 4, 2020, 2:24 PM EDT for Stark County, Summit County, Wayne County, Ohio. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2020, 2:24 PM EDT (18:24 UTC)
- Expired
- Jun 4, 2020, 3:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Stark County, OH, Summit County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 82 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 2:30 PM EDT | HAIL 1 | 2 Nw Canton, OH | QUARTER SIZE HAIL. |
| Jun 4, 2:42 PM EDT | TSTM WND DMG | 2 Sse Perry Heights, OH | POLES AND WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 12:55 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
388
WUUS51 KCLE 041824
SVRCLE
OHC151-153-169-041915-
/O.NEW.KCLE.SV.W.0047.200604T1824Z-200604T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
224 PM EDT Thu Jun 4 2020
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Stark County in northeastern Ohio...
Southern Summit County in northeastern Ohio...
Northeastern Wayne County in northeastern Ohio...
* Until 315 PM EDT.
* At 224 PM EDT, a severe thunderstorm was located near Doylestown,
or 14 miles southwest of Akron, moving east at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
damage to trees and power lines.
* Locations impacted include...
Canton, Massillon, Barberton, Green, Alliance, North Canton,
Louisville, Minerva, Doylestown, Hartville, Brewster, Navarre,
Dalton, Waynesburg, East Sparta, Wilmot, New Franklin, Canal
Fulton, East Canton and Clinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4079 8165 4079 8173 4098 8172 4099 8109
4073 8109 4072 8124 4065 8124 4065 8143
4066 8144 4066 8146 4065 8152 4064 8164
TIME...MOT...LOC 1824Z 260DEG 17KT 4090 8164
HAIL...1.50IN
WIND...60MPH
$$
King3 follow-up statements
442
WWUS51 KCLE 041840
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
240 PM EDT Thu Jun 4 2020
OHC169-041848-
/O.CAN.KCLE.SV.W.0047.000000T0000Z-200604T1915Z/
Wayne OH-
240 PM EDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern Ohio.
LAT...LON 4079 8165 4098 8165 4099 8109 4073 8109
4072 8124 4065 8124 4065 8143 4066 8144
4066 8146 4065 8152 4064 8164
TIME...MOT...LOC 1838Z 260DEG 17KT 4091 8155
$$
OHC151-153-041915-
/O.CON.KCLE.SV.W.0047.000000T0000Z-200604T1915Z/
Stark OH-Summit OH-
240 PM EDT Thu Jun 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR STARK AND SOUTHERN SUMMIT COUNTIES...
At 238 PM EDT, a severe thunderstorm was located near Green, or 11
miles northwest of Canton, moving east at 20 mph. Public reports one
inch hail 2 miles northwest of Canton.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Canton, Massillon, Green, Alliance, North Canton, Louisville,
Minerva, Hartville, Brewster, Navarre, Waynesburg, East Sparta,
Wilmot, New Franklin, Canal Fulton, East Canton, Clinton, Beach City,
Meyers Lake and Hills And Dales.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4079 8165 4098 8165 4099 8109 4073 8109
4072 8124 4065 8124 4065 8143 4066 8144
4066 8146 4065 8152 4064 8164
TIME...MOT...LOC 1838Z 260DEG 17KT 4091 8155
HAIL...1.00IN
WIND...60MPH
$$
Saunders115
WWUS51 KCLE 041902
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
302 PM EDT Thu Jun 4 2020
OHC153-041911-
/O.CAN.KCLE.SV.W.0047.000000T0000Z-200604T1915Z/
Summit OH-
302 PM EDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SUMMIT COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern Ohio.
LAT...LON 4066 8144 4066 8146 4091 8150 4091 8142
4098 8142 4099 8109 4073 8109 4072 8124
4065 8124 4065 8143
TIME...MOT...LOC 1901Z 270DEG 32KT 4093 8127 4066 8123
$$
OHC151-041915-
/O.CON.KCLE.SV.W.0047.000000T0000Z-200604T1915Z/
Stark OH-
302 PM EDT Thu Jun 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR STARK COUNTY...
At 301 PM EDT, severe thunderstorms were located along a line
extending from near Hartville to Waynesburg, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Canton, Green, Alliance, North Canton, Louisville, Minerva,
Hartville, Waynesburg, East Sparta, East Canton, Meyers Lake, Hills
And Dales, Limaville, Greentown, Robertsville, Maximo, Perry Heights
and Uniontown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4066 8144 4066 8146 4091 8150 4091 8142
4098 8142 4099 8109 4073 8109 4072 8124
4065 8124 4065 8143
TIME...MOT...LOC 1901Z 270DEG 32KT 4093 8127 4066 8123
HAIL...0.75IN
WIND...60MPH
$$
Saunders763
WWUS51 KCLE 041915
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
315 PM EDT Thu Jun 4 2020
OHC151-041925-
/O.EXP.KCLE.SV.W.0047.000000T0000Z-200604T1915Z/
Stark OH-
315 PM EDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR STARK COUNTY HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern Ohio.
LAT...LON 4066 8144 4066 8146 4091 8150 4091 8142
4098 8142 4099 8109 4073 8109 4072 8124
4065 8124 4065 8143
TIME...MOT...LOC 1915Z 260DEG 17KT 4094 8119 4067 8115
$$
SaundersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:47 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 4, 1:47 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 147 PM EDT Thu Jun 4 2020 .SYNOPSIS... A stationary front will be located across central Ohio through much of the day today before lifting north by Thursday night. On Friday, a cold front will move southeast across the region as low pressure moves from southern Ontario into Quebec. High pressure will build south across the Great lakes through the weekend. && .NEAR TERM /THROUGH FRIDAY/... Severe thunderstorm watch has been issued for the southeast part of the area, with large hail and damaging winds possible from ongoing and developing convection through late afternoon/early evening. Original Discussion...Mostly quiet weather is expected through the morning as temperatures slowly rise to the low 80s by the early afternoon under mostly cloudy skies. Convection will initiate around 18Z later today as MLCAPE reaches 1500 to 2000 J/kg and the surface cap erodes. A subtle 30 knot 850 mb jet appears to develop across the Ohio Valley coincident or just proceeding convective initiation, enhancing effective shear values near 25 to 30 knots. This would support at least somewhat organized multicells with the primary hazard being damaging wind gusts associated with wet microbursts. DCAPEs will reach the near 1000s J/kg with PWATs around 1.8s and large theta-e differences which will be supportive of water- loaded downdrafts. Isolated pockets of up to 1 inch hail are also possible with EL's expected to reach near 200 mb and lapse rates ~6 C/km, though melting will be an issue with high low level layer RH and wet bulb zero heights around 10,000 ft. This thunderstorm activity is expected to diminish around the late evening hours (between 0-3Z) with the highest confidence and therefore likely PoPs in an axis extending from Mansfield towards Youngstown. By Friday, the stationary front will have lifted north of the area while a weak cold front approaches the area from the west. Another round of thunderstorms ahead of this front will be possible Friday, though not anticipating much in the way of severe weather with effective shear under 20 knots and limited moisture associated with the front. Highs on Friday will mostly be in the low to mid 80s, though some upper 80s could be seen across NW OH as dry air behind the front would allow for clearing. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... The short term forecast period begins on Friday night with an upper trough axis north of the forecast area that will push east of the area, bringing a surface cold front through the area. There appears to be enough moisture and instability ahead of this front for scattered showers and thunderstorms to be present over the region into Friday evening, tapering quickly with the cold frontal passage. Temperatures on Friday night will stay in the low to mid 60s over the region, as the better cold air advection waits until Saturday. The weekend forecast appears both quiet and Spring-like over the area. High pressure will build in from the northwest over the course of the weekend as an upper ridge strengthens to the west. This should allow for dry conditions across the forecast area. Temperatures will modify a bit on Saturday with highs in the 70s to lower 80s. A better cold air advection push will occur on Saturday night into Sunday as the surface low moves north of the area and north to northeast flow allows for some cooler air aloft to enter the region. Have Sunday temperatures in the 60s to lower 70s across the area, or a several degrees below normal for the first weekend of June. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... The long term forecast period looks to begin fairly quiet on Monday as the area remains under the influence of high pressure. The strengthening upper ridge to the west of the region will move overhead and nudge the surface high east, allowing for warmer air to enter the region. Therefore, have temperatures recovering into the 70s to lower 80s. The pattern for Tuesday into Wednesday becomes a bit more uncertain as they depend greatly on the track of Tropical Storm Cristobal, which is expected to land on the Gulf Coast on Monday. The remnant system will track towards the area next week and will bring the next significant chance for wet weather. Given timing and track uncertainty, will cap at 40 percent PoPs for now with warming temperatures. && .AVIATION /18Z Thursday THROUGH Tuesday/... Focus for the period is ongoing convection just east of KMFD and west of KCAK. This will impact KCAK over the first few hours of the TAF, and possibly KYNG/KERI through 00Z. Additional showers/possible TSRA may impact KMFD near or just after 00Z. Reductions to IFR possible in the heaviest TSRA, otherwise mainly VFR conditions expected at these terminals and elsewhere. Some lower ceilings and possible BR at KCAK and KYNG cannot be ruled out towards 12Z where the heaviest rains fall this afternoon. Winds will generally be out of the south through the period. Outlook ...Non-VFR possible Friday night with a cold front. && .MARINE... A stalled frontal boundary south of Lake Erie will allow for light flow over the lake today and tonight. Shower and thunderstorm activity is expected to develop along the front today and scattered activity could spread over the lake. Additional shower and thunderstorm activity is possible on Friday as a cold front approaches from the northwest and will cross the lake on Friday night. High pressure builds from the northwest for the weekend and north to northeast winds will be present over the lake. Generally light flow should allow for waves to remain minor for the nearshore zones. High pressure gets nudged eastward on Monday and flow will become more easterly, but still light enough to avoid any marine concerns. In summary, at this time, no marine headlines are expected through early next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kahn NEAR TERM...Greenawalt/Kahn SHORT TERM...Sefcovic LONG TERM...Sefcovic AVIATION...Greenawalt MARINE...Sefcovic
Hazardous weather outlook, Jun 4, 1:14 PM EDT, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 114 PM EDT Thu Jun 4 2020 OHZ029>033-037-038-047-051715- Richland-Ashland-Wayne-Stark-Mahoning-Morrow-Holmes-Knox- 114 PM EDT Thu Jun 4 2020 ...SEVERE THUNDERSTORM WATCH 249 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-142>149-162>169-051715- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 114 PM EDT Thu Jun 4 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-017>023-027-028-036-089-PAZ001>003-051715- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Marion-Ashtabula Lakeshore-Northern Erie- Southern Erie- 114 PM EDT Thu Jun 4 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 4, 1:47 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
147 PM EDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 4 NE BUTLER 40.63N 82.39W
06/04/2020 E0.75 INCH RICHLAND OH PUBLIC
DIME SIZE HAIL.
&&
ANMThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:04 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow | 41 min |
| Jun 4, 1:29 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Richland, Wayne | 46 min |
| Jun 4, 1:52 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 53 min |
| Jun 4, 2:48 PM EDT | Areal Flood Advisory | CLE | Stark | 3 hr |
| Jun 4, 3:16 PM EDT | Flash Flood Warning | CLE | Stark | 3 hr |
| Jun 4, 3:38 PM EDT | Areal Flood Advisory | CLE | Mahoning | 112 min |
| Jun 4, 5:29 PM EDT | Areal Flood Advisory | CLE | Mahoning | 91 min |
| Jun 4, 6:46 PM EDT | Areal Flood Warning | CLE | Stark | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.